MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3
Catalog Number 816085100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result with biotestcell 3 on tango infinity.The specificity of the missed antibody was anti-fyb.The customer stated that the antibody yielded correctly positive results in the tube test with the enhancement of peg (polyethylene-glycol), but a negative result in the liss-iat (indirect antiglobulin test with a low ionic strength solution (liss).The antibody screening test on tango infinity is also a liss-iat.The customer did not provide the complaint sample of the allegedly defective product for investigational testing, but announced to ship the product sample, the affected anti-human globulin and the sample that had caused the false negative test result.The material has not arrived yet.While waiting of the material from the customer to arrive on our premises, our quality control laboratory tested their retention sample of the supposedly defective lot on tango infinity.The testing was performed among others with two different anti-fyb.In both cases the fyb positive reagent red blood cells #1 and #2 of biotestcell 3 showed correctly positive results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer provided result images that show clear negative results on p1 and p2 cells.A field service engineer checked the instrument.He collected infinity tool data and images of patient (b)(6).He verified that the camera values were within tolerance and no adjustment was needed.Her checked the instrument's working condition and found the spolv delivery and washing action are working as intended.The log files did not show any issue relevant abnormalities.From today's perspective we can say that the instrument is working within specifications.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative result with biotestcell 3 on tango infinity.The specificity of the missed antibody was anti-fyb.The customer stated that the antibody yielded correctly positive results in the tube test with the enhancement of peg (polyethylene-glycol), but a negative result in the liss-iat (indirect antiglobulin test with a low ionic strength solution (liss).The antibody screening test on tango infinity is also a liss-iat.The customer did not provide the complaint sample for investigational testing but announced to ship the samples that had caused the false negative test results.While we were waiting for the material from the customer to arrive, our quality control laboratory tested their retention sample of the supposedly defective lot on tango infinity.The testing was performed among others with two different anti-fyb.In both cases the fyb positive reagent red blood cells #1 and #2 of biotestcell 3 showed correct positive results.The patient samples provided by the customers were tested with the current lot of biotestcell 3 (lot #9226011-00).Patient sample # (b)(6) showed a +/- reaction with the fyb antigen homozygous cell #2 of biotestcell #3.The reaction with the fyb antigen heterozygous cell #3 was negative.The reactions of sample # (b)(6) were negative.Additionally, both patient samples were tested in the ih system.The reactions were negative.Only with the fyb antigen homozygous red blood cell sample # (b)(6) showed some very, very small agglutinates, but only visible under the microscope.Furthermore, the patient samples were tested in the id gel card system.Here, only sample # (b)(6) showed a 1w positive reaction with the fyb antigen homozygous reagent red blood cell.The reaction with the heterozygous reagent red blood cell and the reactions of sample # (b)(6) were negative.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer provided result images that show clear negative results on p1 and p2 cells.A field service engineer checked the instrument.He collected infinity tool data and images of patient 6554741.He verified that the camera values were within tolerance and no adjustment was needed.Her checked the instrument's working condition and found the spolv delivery and washing action are working as intended.The log files did not show any issue relevant abnormalities.From today's perspective we can say that the instrument is working within specifications.Based on the investigation the complaint was classified as confirmed - epp (expected product performance): the complaint sample was not available for investigation and the retention sample reacted as expected.Based on our test results the missed anti-fyb was a very weak antibody at the detection limit.This corresponded to the description from the customer: the customer could detect the antibody only with an enhancement.The instruction for use contain an appropriate note in the section limitations: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies.".A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.From instrument's perspective, based on current information and data there is no indication for an instrument malfunction.The instruments modules that might influence the result outcome were checked.The engineer confirmed that the instrument is working within specification.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key14928375
Report Number9610824-2022-00033
Device Sequence Number11233142
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)220606(10)9214021-00
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Catalogue Number816085100
Device Lot Number9214021-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 9112070-04.; AHG, LOT 9112070-04.; MLB2, LOT 9139162-00.; MLB2, LOT 9139162-00.; SOLIDSCREEN STRIP, LOT 9115020.; SOLIDSCREEN STRIP, LOT 9115020.; TANGO INFINITY, SN (B)(6).; TANGO INFINITY, SN (B)(6).
Patient SexUnknown